Alert archive / Oklahoma / Wind Advisories in 2007

Wind Advisory 17, NWS Norman, OK

November 14, 200724 counties in Oklahoma; 6 counties in Texas

NWS Norman, OK issued this wind advisory at Nov 14, 2007, 8:03 AM CST for 24 counties in Oklahoma; 6 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 8:03 AM CST (14:03 UTC)
Expired
Nov 14, 2007, 3:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK
All 30 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 2.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 141403
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
803 AM CST WED NOV 14 2007

...WIND ADVISORY IN EFFECT...

.RECENT PASSAGE OF A COLD FRONT WILL BE ACCOMPANIED BY GUSTY
NORTHERLY WINDS THAT SHOULD DIMINISH BY MID AFTERNOON.

OKZ011-012-014>019-021>025-027>029-033>039-044-TXZ083>088-142100-
/O.NEW.KOUN.WI.Y.0017.071114T1403Z-071114T2100Z/
MAJOR-GARFIELD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
INCLUDING THE CITIES OF...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR
803 AM CST WED NOV 14 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JAMES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:52 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Nov 14, 3:52 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CST WED NOV 14 2007

.DISCUSSION...
QUICK MOVING COLD FRONT THIS MORNING EXTENDS FROM THE TEXAS
PANHANDLE INTO NORTHWEST AND NORTH CENTRAL OKLAHOMA.  FRONT
SHOULD CLEAR ALL OF FA BY MID AFTERNOON WITH LINGERING
LOW CLOUDS ACROSS THE SOUTHEAST. MIXING TO 3 TO 4K FEET TODAY
WILL RESULT IN FREQUENT GUSTS IN THE 35 TO 40 MPH RANGE. EXPECT
SOME OF THE USUAL MESONET SITES WILL HAVE SOME GUSTS ABOVE
40 MPH...BUT APPEARS WINDS WILL STAY JUST BELOW WIND ADVISORY
CRITERIA.

EXPECT BAND OF LOW CLOUDS IN THE 2 TO 3K RANGE WILL
MOVE SOUTHWARD THIS MORNING/EARLY AFTERNOON BRINGING 2 TO 3 HOURS
OF MOSTLY CLOUDY TO CLOUDY CONDITIONS TO PARTS OF CENTRAL AND
SOUTHERN OKLAHOMA/NORTH TX. DRY AIR ASSOCIATED WITH THE FRONT WILL
ALLOW TEMPS TO COOL QUICKEST ACROSS FAR WESTERN OKLAHOMA WHERE WINDS
WILL BE LIGHT BY THURSDAY MORNING. MAY NEED TO ISSUE A FREEZE WARNING
FOR WESTERN 1/4 OR 1/3 OF OK BUT A LITTLE UNSURE HOW FAST THE WINDS
WILL DECREASE. PLEASANT AND COOL CONDITIONS CAN BE EXPECTED THURSDAY
WITH WINDS INCREASING OUT OF THE SOUTH LATE (NORTHWEST).
TEMPERATURES WILL REBOUND SOME FRIDAY...BUT BREEZY CONDITIONS WILL
MAKE IT FELL SOMEWHAT COOL.

STILL APPEARS BEST CHANCE FOR PRECIP WITH BAJA SYSTEM WILL COME
LATE FRIDAY INTO EARLY PARTS OF SATURDAY.  AFTER THIS SYSTEM MOVES
EAST...EXPECT MAINLY DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES.
MEDIUM RANGE MODELS ARE HINTING AT AN ACTIVE...COOL/COLD SETUP FOR
THE MIDDLE OF NEXT WEEK...JUST IN TIME FOR THANKSGIVING TRAVEL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  36  59  33 /  10   0  10   0
HOBART OK         63  34  62  35 /  10   0  10  10
WICHITA FALLS TX  68  37  63  34 /  10   0  10  10
GAGE OK           59  26  62  33 /  10   0  10   0
PONCA CITY OK     62  33  58  35 /  10   0  10   0
DURANT OK         75  38  63  30 /  10   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Nov 14, 7:15 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CST WED NOV 14 2007

OKZ004>048-050>052-TXZ083>090-141800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
715 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER OKLAHOMA AND ADJACENT PARTS OF
NORTH TEXAS THROUGH TONIGHT PREVENTING THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE EXPECTED BEHIND A COLD FRONT AS IT MOVES
THROUGH OKLAHOMA AND WESTERN NORTH TEXAS TODAY. NORTH WINDS OF 20 TO
30 MPH WITH GUSTS TO AROUND 40 MPH ARE LIKELY.

AREAS OF FROST ARE POSSIBLE TONIGHT...MAINLY NORTH OF A LINE FROM
QUANAH TEXAS...TO NEAR ALTUS...PURCELL...AND CHANDLER. FREEZING
TEMPERATURES ARE POSSIBLE TONIGHT NORTH OF A LINE FROM CHEYENNE...TO
MEDFORD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
NOON TODAY.

JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 12:12 PM CSTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more6 hr
Nov 14, 3:35 PM CSTFreeze WarningOUNBeckham, Blaine, Caddo, Canadian, Comanche, Custer and 14 more16 hr

Nearby

Wind Advisories in Oklahoma, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.